Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 4, 2006, 5:00 PM MDT for Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 5:00 PM MDT (23:00 UTC)
- Expired
- Aug 4, 2006, 7:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 119 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 042303
FFWSLC
UTC025-050100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT FRI AUG 4 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN KANE COUNTY IN UTAH...
* UNTIL 700 PM MDT.
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER WARM
CREEK...WHICH IS LOCATED JUST UPSTREAM FROM WARM CREEK BAY OF LAKE
POWELL.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY DESERT SLICKROCK AREAS OF THE KANE COUNTY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3724 11169 3701 11145 3717 11132 3749 11157
3755 11172
$$
MCINERNEY2 follow-up statements
000
WGUS75 KSLC 042356
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 PM MDT FRI AUG 4 2006
UTC025-050100-
KANE UT-
600 PM MDT FRI AUG 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
EASTERN KANE COUNTY...
AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. HIGH WATER IS EXPECTED TO COURSE THROUGH WARM CREEK AND FLOW
INTO WARM CREEK BAY OF LAKE POWELL BY APPROXIMATELY 7PM THIS EVENING.
LAT...LON 3724 11169 3701 11145 3717 11132 3749 11157
3755 11172
$$
MCINERNEY000
WGUS75 KSLC 050053
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
651 PM MDT FRI AUG 4 2006
UTC025-050101-
KANE UT-
651 PM MDT FRI AUG 4 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR EASTERN KANE
COUNTY...
THUNDERSTORMS HAVE DISSIPATED ACROSS THE WARNING AREA. WATER
WILL CONTINUE TO RUN THROUGH WARM CREEK BAY DURING THE EVENING
HOURS BUT THE THREAT FOR FLASH FLOODING HAS ENDED.
LAT...LON 3724 11169 3701 11145 3717 11132 3749 11157
3755 11172
$$
TARDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:20 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT FRI AUG 4 2006 .SYNOPSIS...AN UPPER TROUGH ALONG THE CALIFORNIA COAST WILL KEEP A SOUTHWESTERLY FLOW OVER THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. MOISTURE WILL REMAIN OVER MUCH OF THE REGION THE NEXT FEW DAYS. && .DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO INDICATE MOISTURE STREAMING NORTHEAST ACROSS THE SOUTHEAST HALF OF UTAH. DRIER AIR HAS PUNCHED INTO THE NORTHWEST CORNER. FIRST IMPULSE IS NOW WORKING ACROSS EAST CENTRAL UTAH INTO COLORADO. SECOND IMPULSE IS MOVING THROUGH CENTRAL ARIZONA...WITH ADDITIONAL UPWARD MOTION BEING GENERATED BY UPPER LEVEL SPEED MAX...DIVERGENCE ALOFT. CONVECTION HAS BEEN FIRING ON NORTH RIM AND IS NOW SLIPPING INTO SOUTHERN UTAH. DESPITE EXTENSIVE CLOUD COVER...AIRMASS APPEARS TO HAVE DESTABILIZED SUFFICIENTLY. VERY MOIST AIRMASS IN PLACE WITH PW VALUES IN EXCESS OF 1 INCH. ALL CONSIDERED FLASH FLOOD WATCH CONTINUES FOR THIS EVENING. WRF AND GFS BOTH SUGGEST SLIGHTLY DRIER IN PLACE FOR SATURDAY AND ABSENCE OF ANY SIGNIFICANT FORCING...SO HAVE PULLED BACK ON POPS AND LOWERED FLASH FLOOD POTENTIAL RATING TO MODERATE CATEGORY...WHICH MIGHT STILL BE TOO HIGH. SUNDAY AND MONDAY IN PARTICULAR...LOOK MORE ACTIVE WITH HIGHER PRECIPITABLE WATER IN PLACE AND IMPROVING DYNAMICS. TUESDAY A BIT IN QUESTION AS SYSTEM CLEARS THE REGION...SO NO CHANGES. FROM WEDNESDAY ON...SHOULD ONLY SEE ISOLATED ACTIVITY IN THE HIGHER TERRAIN AREAS. WITH MORE SUNSHINE ON SATURDAY...HAVE BOOSTED HIGH TEMPERATURES A BIT FROM PREVIOUS PACKAGE. OTHERWISE...NO SIGNIFICANT CHANGES. && .AVIATION...LAKE BREEZE IS STILL EXPECTED TO DEVELOP LATE THIS AFTERNOON SOMETIME BETWEEN 22Z AND 23Z. THUNDERSTORMS HAVE NOT DEVELOPED AS EXPECTED AS TOWERING CUMULUS HAS TRIED TO DEVELOP ON THE OQUIRRHS...BUT CUMULUS DEVELOPMENT IS BEING LIMITED. THE WINDOW FOR THUNDERSTORMS APPEARS TO SLIDING TO A 00Z THROUGH 02Z WINDOW. THERE IS A 20 PERCENT CHANCE FOR THUNDERSTORMS THIS EVENING BETWEEN 00Z AND 02Z. && .FIRE WEATHER...DEEP MOISTURE CONTINUES TO SPREAD ACROSS UTAH...AND HAS ALREADY RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE FIRE DISTRICT. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATER TODAY...WITH WETTING RAINS POSSIBLE. THE BEST CHANCE FOR WETTING RAIN WILL BE IN SOUTHEASTERN UTAH...WHERE A WEAK DISTURBANCE WILL MOVE THROUGH THIS AFTERNOON. A TROUGH OFF THE COAST OF CALIFORNIA WILL KEEP MOIST SOUTHERLY FLOW OVER THE AREA THROUGH THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 10 PM MDT UTZ012-013-017-018-020-021. WY...NONE. && BARJENBRUCH/HALL/TRAPHAGAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:22 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 23 min |
| Aug 3, 6:45 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 15 min |
| Aug 4, 11:23 AM MDT | Flash Flood Watch | SLC | 9 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.